@Article{NMTMA-15-1193, author = {Bonito , Andrea and Lei , Wenyu}, title = {Approximation of the Spectral Fractional Powers of the Laplace-Beltrami Operator}, journal = {Numerical Mathematics: Theory, Methods and Applications}, year = {2022}, volume = {15}, number = {4}, pages = {1193--1218}, abstract = {

We consider numerical approximation of spectral fractional Laplace-Beltrami problems on closed surfaces. The proposed numerical algorithms rely on their Balakrishnan integral representation and consists a sinc quadrature coupled with standard finite element methods for parametric surfaces. Possibly up to a log term, optimal rate of convergence are observed and derived analytically when the discrepancies between the exact solution and its numerical approximations are measured in $L^2$ and $H^1.$ The performances of the algorithms are illustrated on different settings including the approximation of Gaussian fields on surfaces.

}, issn = {2079-7338}, doi = {https://doi.org/10.4208/nmtma.OA-2022-0005s}, url = {http://global-sci.org/intro/article_detail/nmtma/21099.html} }